Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 26, 2021, 4:47 PM CDT for Wichita County, Kansas. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 4:47 PM CDT (21:47 UTC)
- Expired
- May 26, 2021, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
County Wichita County, KS
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:49 PM CDT | HAIL 1.25 | 8 N Leoti, KS | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| May 26, 4:52 PM CDT | HAIL 1 | 8 N Leoti, KS | REPORT RECEIVED OF QUARTER SIZED HAIL NORTH OF LEOTI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
890 WWUS83 KGLD 262147 SPSGLD Special Weather Statement National Weather Service Goodland KS 447 PM CDT Wed May 26 2021 KSZ028-042-262215- Wichita KS-Logan KS- 447 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WICHITA AND SOUTHWESTERN LOGAN COUNTIES UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Leoti, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Wichita and southwestern Logan Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Goodland. && A Tornado Watch remains in effect until 200 AM CDT for west central Kansas. LAT...LON 3851 10122 3854 10148 3891 10147 3890 10115 TIME...MOT...LOC 2147Z 182DEG 29KT 3863 10136 $$ Lockhart
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 26, 4:10 PM CDT, 37 minutes earlier.
Area forecast discussion, May 26, 4:10 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Goodland KS 310 PM MDT Wed May 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 300 PM MDT Wed May 26 2021 Tonight...the combination of sufficient moisture in the 850-700mb layer along a subtle wind shift line from roughly Yuma to Burlington and Tribune may act as a focus for initiation for our next round of showers and thunderstorms early this evening. By 03z thunderstorm activity should be east of a line from Yuma to Colby and Oakley and by 06z extend from Trenton to Hill City east. Thunderstorm activity should be just east of the forecast area a few hours after midnight with dry conditions for the remainder of the night. All modes of severe weather are possible. With precipitable water values as high as 1.5-1.7 inches locally heavy rainfall and flash flooding will be possible. Low temperatures are expected to fall into the upper 40s to around 60. Thursday-Thursday night...a cold front moves through the area during the day with a 1025mb surface high nosing into the area from the northeast during the night. North to northwest winds gusting up to 35 mph are expected through the day with decreasing winds during the night. There is a slim chance for a thunderstorm or two across southwest Cheyenne county CO in the evening as some mid level moisture moves in from the northwest. High temperatures are expected to be in the low to mid 70s. Low temperatures are expected to be in the low to mid 40s. Friday-Friday night...dry conditions are expected. 850mb temperatures warm a few degrees across the western CWA where some short wave ridging moves in ahead of a larger upper level low centered north of Montana. Southerly winds slowly increase through the day with gusts up to 35 mph possible. High temperatures are expected to be in the low to upper 70s. Low temperatures fall into the mid 40s to low 50s. .LONG TERM...(Saturday through Wednesday) Issued at 300 PM MDT Wed May 26 2021 Saturday...thunderstorm chances increase in the afternoon with a high probability of precipitation during the night as a subtle upper trough moves through from the west. Locally heavy rainfall is expected and flash flooding cannot be ruled out. High temperatures are expected to be in the low to mid 70s with low temperatures in the lower 50s. Sunday...precipitation chances remain fairly high as weather disturbances periodically move through the area in west to northwest flow aloft. High temperatures should reach the mid 60s to near 70 with low temperatures in the upper 40s to mid 50s. Monday...good chances for additional precipitation continue during the day before some drier air aloft moves in from the northwest as an upper trough starts to move away from the area. High temperatures remain cool for this time of year in the low 60s to near 70. Low temperatures are expected to be in the mid 40s to low 50s. Tuesday...will need to maintain low chances for thunderstorms as another weather system moves in from the northwest. High temperatures look to be in the mid 60s to low 70s with low temperatures in the mid 40s to low 50s. Wednesday...a large upper trough moves across the area and will be supportive of continued chances for showers and thunderstorms. High temperatures warm back into the low to mid 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1130 AM MDT Wed May 26 2021 KGLD...VFR conditions are expected through the period. Southeast winds gusting to 30kts or so are expected from taf issuance through very early this evening before veering to the northwest around 10kts by 09z as a cold front moves through. These northwest winds increase in the morning with gusts around 30kts expected. Presently, confidence in timing specific thunderstorm threats at the terminal are too low to include a mention in the forecast. Its possible that thunderstorm activity could be near the terminal in the 00z-02z timeframe. KMCK...VFR conditions are expected through the period. East- southeast winds gusting up to 25kts or so are expected from taf issuance through 23z. From 00z-06z winds will be from the east 10-13kts. After 06z winds shift to the north then northwest at speeds under 10kts initially, picking up into the 20g30kt range by mid morning. Thunderstorm chances exist from taf issuance through about 20z or so with a possible lull in activity until the 02z-05z timeframe when another threat moves toward the terminal. Large hail and damaging winds are the primary threats and rainfall rates could cause sub VFR vis and cigs. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 26, 4:20 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 320 PM MDT Wed May 26 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271300- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 320 PM MDT Wed May 26 2021 /420 PM CDT Wed May 26 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... The threat for severe thunderstorms remains possible through late this evening. Any storms that do develop will be capable of producing hail up to the size of tennis balls, wind gusts to 70 mph and a few tornadoes. Locally heavy rainfall will also be possible and could produce flash flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Showers and thunderstorms will be possible over the weekend and into Monday. Areas receiving heavy rainfall may experience flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. We would appreciate reports of hail in excess of one inch in diameter, wind gusts in excess of 60 mph, funnel clouds, tornadoes, and flash flooding via telephone and social media.
In the hours before
Local storm report, May 26, 12:10 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL 5 S GOODLAND 39.28N 101.71W
05/26/2021 M2.50 INCH SHERMAN KS PUBLIC
DELAYED REPORT.
&&
RRHLocal storm report, May 26, 12:12 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1112 AM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HAIL 7 S GOODLAND 39.25N 101.73W
05/26/2021 M1.25 INCH SHERMAN KS PUBLIC
DELAYED REPORT.
&&
RRHSpecial weather statement, May 26, 1:29 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Goodland KS
129 PM CDT Wed May 26 2021
KSZ003-004-261900-
Norton KS-Decatur KS-
129 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NORTON AND EASTERN
DECATUR COUNTIES UNTIL 200 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Oberlin, moving east at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Oberlin, Norcatur, Jennings, Clayton and Kanona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3968 10018 3965 10051 3983 10058 4000 10027
4000 10016
TIME...MOT...LOC 1829Z 254DEG 16KT 3977 10044
HustedLocal storm report, May 26, 4:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TORNADO 6 N BENKELMAN 40.14N 101.55W
05/26/2021 DUNDY NE TRAINED SPOTTER
&&Local storm report, May 26, 4:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
340 PM MDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TORNADO 4 N BENKELMAN 40.11N 101.53W
05/26/2021 DUNDY NE TRAINED SPOTTER
REPORT OF STOVEPIPE TORNADO ON THE GROUND ON
HWY 61.
&&
TTSpecial weather statement, May 26, 4:47 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 447 PM CDT Wed May 26 2021 KSZ028-042-262215- Wichita KS-Logan KS- 447 PM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WICHITA AND SOUTHWESTERN LOGAN COUNTIES UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Leoti, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Wichita and southwestern Logan Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Goodland. && A Tornado Watch remains in effect until 200 AM CDT for west central Kansas. LAT...LON 3851 10122 3854 10148 3891 10147 3890 10115 TIME...MOT...LOC 2147Z 182DEG 29KT 3863 10136 Lockhart
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:26 AM CDT | Special Weather Statement | GLD | Cheyenne | 19 min |
| May 26, 9:29 AM CDT | Special Weather Statement | GLD | Sherman | 16 min |
| May 26, 9:38 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas, Wallace | 67 min |
| May 26, 10:00 AM CDT | Special Weather Statement | GLD | Sherman | 30 min |
| May 26, 10:09 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman | 66 min |
| May 26, 10:17 AM CDT | Special Weather Statement | GLD | Rawlins | 13 min |
| May 26, 10:42 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 63 min |
| May 26, 11:14 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 40 min |
| May 26, 11:34 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 56 min |
| May 26, 12:22 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 68 min |
| May 26, 1:29 PM CDT | Special Weather Statement | GLD | Decatur | 31 min |
| May 26, 4:51 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 54 min |
| May 26, 4:56 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 19 min |
| May 26, 5:18 PM CDT | Special Weather Statement | GLD | Logan | 27 min |
| May 26, 5:20 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 40 min |
| May 26, 5:33 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 27 min |
| May 26, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 33 min |
| May 26, 6:00 PM CDT | Special Weather Statement | GLD | Thomas | 45 min |
| May 26, 6:00 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 45 min |
| May 26, 6:12 PM CDT | Tornado Warning | GLD | Decatur | 48 min |
| May 26, 6:36 PM CDT | Special Weather Statement | GLD | Sheridan | 39 min |
| May 26, 6:55 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 35 min |
| May 26, 6:57 PM CDT | Tornado Warning | GLD | Decatur | 48 min |
| May 26, 6:58 PM CDT | Special Weather Statement | GLD | Rawlins | 47 min |
| May 26, 11:36 AM CDT | Special Weather Statement | GLD | Dundy | 9 min |
| May 26, 11:55 AM CDT | Special Weather Statement | GLD | Hitchcock | 35 min |
| May 26, 4:05 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 55 min |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 57 min |
| May 26, 4:23 PM CDT | Tornado Warning | GLD | Dundy | 52 min |
| May 26, 4:46 PM CDT | Tornado Warning | GLD | Dundy | 29 min |
| May 26, 5:03 PM CDT | Tornado Warning | GLD | Dundy, Hitchcock | 42 min |
| May 26, 5:29 PM CDT | Tornado Warning | GLD | Hitchcock | 46 min |
| May 26, 5:31 PM CDT | Tornado Warning | GLD | Dundy, Hitchcock | 44 min |
| May 26, 6:46 PM CDT | Tornado Warning | GLD | Red Willow | 44 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.